MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 1236-2-852
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fall (1848); Ambulation or Postural Difficulties (2544)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device noted as returned.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to dissociation of the metal femoral head from the adm poly insert.The dissociated components were revised.Update: received medical records/op report which confirmed that a ceramic femoral head was used and not a metal femoral head.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an adm liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results:  -device evaluation and results: visual inspection of the returned device indicated damage resulting from explantation.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to product inquiry summary, as well as an operative report from his primary tha, implant record from that procedure, multiple post op notes up to a year or so post op, an office note 4.5years postop following a patient fall, a revision operative note, 2 week post op note and ap pelvis and ap lateral xrays of both hips.The event description from the product inquiries summary states: it was reported that the patient's left hip was revised due to dissociation of the metal femoral head from the adm poly insert.No possible cause or contributor for dissociation was reported to the rep.The dissociated components were revised.Surgeon would like this revision investigated and would like the results.Update: received medical records/op report which confirmed that a ceramic femoral head was used and not a metal femoral head.The patient was seen and diagnosed with advanced left hip oa.On 1/31/18 he underwent a tha complicated by a minimally displaced greater trochanteric fracture.A cerclage cable was placed.Because of the fracture the patient had a very long post-operative course requiring 12 weeks of a walker and touch down weight bearing.He eventually healed he fracture.Because of his prolonged inactivity he was quite weak however by a year out from surgery he was walking unassisted with only mild trochanteric bursitis pain, he returned 4.5 years postoperatively stating he had fallen on this hip a week ago and had been in severe pain since the fall.Am x-ray was obtained showing the head eccentrically in the liner and the adm liner displaced indicative of dissociation.He was taken to the or the next day and the head and adm liner revised.Dissociation of the femoral head and displacement of the adm bearing liner is confirmed.The dissociation was related to a patient fall.The root cause of this mechanical complication cannot be discerned from the information provided.Should additional information become available i would be happy to further this assessment.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion:  a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to product inquiry summary, as well as an operative report from his primary tha, implant record from that procedure, multiple post op notes up to a year or so post op, an office note 4.5 years postop following a patient fall, a revision operative note, 2 week post op note and ap pelis and ap lateral xrays of both hips.The event description from the product inquiries summary states: it was reported that the patient's left hip was revised due to dissociation of the metal femoral head from the adm poly insert.No possible cause or contributor for dissociation was reported to the rep.The dissociated components were revised.Surgeon would like this revision investigated and would like the results.Update: received medical records/op report which confirmed that a ceramic femoral head was used and not a metal femoral head.The patient was seen and diagnosed with advanced left hip oa.On 1/31/18 he underwent a tha complicated by a minimally displaced greater trochanteric fracture.A cerclage cable was placed.Because of the fracture the patient had a very long post-operative course requiring 12 weeks of a walker and touch down weight bearing.He eventually healed he fracture.Because of his prolonged inactivity he was quite weak however by a year out from surgery he was walking unassisted with only mild trochanteric bursitis pain, he returned 4.5 years postoperatively stating he had fallen on this hip a week ago and had been in severe pain since the fall.Am x-ray was obtained showing the head eccentrically in the liner and the adm liner displaced indicative of dissociation.He was taken to the or the next day and the head and adm liner revised.Dissociation of the femoral head and displacement of the adm bearing liner is confirmed.The dissociation was related to a patient fall.The root cause of this mechanical complication cannot be discerned from the information provided.Should additional information become available i would be happy to further this assessment.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
RESTORATION ADM X3 INS 28/52
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15587584
Report Number0002249697-2022-01475
Device Sequence Number15246288
Product Code MEH
UDI-Device Identifier04546540638991
UDI-Public04546540638991
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1236-2-852
Device Catalogue Number1236-2-852
Device Lot Number61959401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale